Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 5, 1996, 5:54 PM CST for Stoddard County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 1996, 5:54 PM CST (23:54 UTC)
- Expired
- Mar 5, 1996, 6:30 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 6:05 PM CST | Tornado F1 | Idalia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 549 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 052355 TORPAH MOC207-060030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 554 PM CST TUE MAR 5 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...STODDARD COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR JUST SOUTH OF AID BY 600 PM CST AND TO BETWEEN BLOOMFIELD AND DEXTER BY 615 PM CST. AT 553 PM CST...DOPPLER RADAR INDICATED A TORNADO 20 MILES EAST OF POPLAR BLUFF NEAR ACORN RIDGE. MOVEMENT WAS EAST AT 35 MPH. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW @GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. SHANKLIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 5, 1:12 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Mar 5, 1:12 PM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST TUE MAR 5 1996 THREATS OF SVR WX AND FLOODING ARE HIGHEST CONCERNS FOR TONIGHT. 17Z MAPS DATA SHOWED A SFC WAVE OVR CNTRL MO NEAR COU...WITH A FRONTAL BNDRY EXTENDING EWD ACRS STL TO EAST CNTRL IL. TSTMS ALG FRONT HAVE BEEN QUITE STG/PSBLY SVR IN STL VCNTY. DECENT SLY LOW LVL FLOW FROM 25 TO 35 KTS JUST ABV THE BNDRY LYR CONTINUES FEEDING MOIST AND UNSTBL AIR INTO THE FRONTAL BNDRY. PARTIAL CLRG HAS BEEN SLOWLY WORKING EWD ACRS SRN MO...WARMING SFC TEMPS INTO LWR 70S. MODIFIED SGF RAOB HAS CAPES 2000-3000 J/KG. A MID LVL IMPULSE AND THERMAL TROF PROGGED TO BE OVR OK AT 00Z SHOULD MOVE ACRS THE FA OVRNITE. NGM/ETA PROG H5 TEMPS TO COOL TO NEAR M20 BY 12Z WED ACRS THE FA. DESPITE LOSS OF SFC HEATING...AIR MASS SHOULD REMAIN UNSTBL OVRNITE DUE TO DIFFERENTIAL TEMP ADVECTION. NGM IS MORE UNSTBL TONITE...ESP FOR SW INDIANA...WHERE IT PROGS LI NEAR MINUS 6 LATE TONITE. BOTH MODELS AGREE AIR MASS WL BE MDTLY UNSTBL OVR SE MO LATE TONITE...WITH LI NEAR MINUS 4. AS FRONT APPROACHES AND MID LVL SUPPORT INCREASES THIS EVENING...SO SHOULD CHC FOR SVR. PRECIPITABLE WATER AND K INDEX FCSTS SHOW PLENTY OF MOISTURE THROUGH TONIGHT... ENHANCING HVY RAINFALL POTENTIAL. WATER VAPOR LOOP SHOWS DRY PUNCH INTO WRN KS ATTM. MODELS INDICATE THIS DRY PUNCH SHOULD REACH THE FA AROUND 12Z WED...ENDING THREAT OF EXCESSIVE RAINFALL. WITH MID LVL DRYING AND PASSAGE OF FRONT WEDNESDAY...SVR WX THREAT AND HVY RAINFALL SHOULD END EARLY ACRS SE MO...SRN IL AND SW INDIANA. NGM IS SLOWER THAN ETA...MEANING A LONGER PD OF HVY RAIN FOR WRN KY WEDNESDAY. WOULD BE INCLINED TO SIDE WITH THE ETA/AVN...WHICH BRING FRONT THRU PAH BY NOON. STN LOW/HIGH POP PAH 055/063 97 CGI 055/062 97 EVV 053/057 +8 MY
In the hours before
Local storm report, Mar 5, 3:42 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CST TUE MAR 5 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0340 PM WEST FRANKFORT IL 0.5 INCH HAIL 03/05/96 FRANKLIN REPORT FROM FRANKLIN CO EOCLocal storm report, Mar 5, 5:01 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CST TUE MAR 5 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0458 PM 7NW STRINGTOWN MO 3 INCH DIAMETER HAIL
03/05/96 BUTLER
0458 PM 7NW STRINGTOWN MO NUMEROUS TREES DOWN
03/05/96 BUTLER ALONG HWY 60
NOLESLocal storm report, Mar 5, 5:52 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CST TUE MAR 5 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
050:5 PM 7N STRINGTOWN MO TRESS/POWER LINES DOWN
03/05/96 BUTLER
FIELDSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:01 PM CST | Severe Thunderstorm Warning | PAH | Carter | 44 min |
| Mar 5, 4:39 PM CST | Severe Thunderstorm Warning | PAH | Butler | 51 min |
| Mar 5, 4:47 PM CST | Tornado Warning | PAH | Butler | 28 min |
| Mar 5, 5:23 PM CST | Severe Thunderstorm Warning | PAH | Stoddard | 52 min |
| Mar 5, 5:58 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.